MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998706
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the operation, the balloon of the ureteral balloon dilation catheter was damaged while performing dilatation.It was then removed and had no adverse impact on the patient.The user was exposed to hazardous, blood, or bodily fluids.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was received in a closed ziploc bag identified with a biohazard label and sterilized by eo label; the bag was handwritten.Inside of the bag there was the pouch with the unit label of the product that reads the part number 998706 and lot number bmgrfm25.Inside of the pouch the was the tray with the balloon catheter with a balloon hub that reads "7 x 6cm" and "30 atm"; the wire hub reads "0.038(0.97mm) wire.The sample was evaluated in the bio testing lab performing a visual inspection of the device and it was noticed that the balloon was circumferential burst approximately 4cm to the distal tip.A potential root cause is inadequate material selection.The dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and states the following: inflating the balloon catheter: fill the inflation device (eagle¿ inflation device) with sterile diluted contrast medium.Attach the inflation device to the balloon lumen.Inflate the balloon.Note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the rated burst pressure of the balloon is not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to re-inflate the balloon.If after inspection it is noted pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Warning: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi.Deflating the balloon catheter: deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.Attach the inflation device (eagle¿ inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Caution: if resistance is felt when removing either the catheter or the guidewire from the introducer sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17780092
Report Number1018233-2023-06904
Device Sequence Number12406210
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Catalogue Number998706
Device Lot NumberBMGRFM25
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown